This site is intended for Healthcare Professionals only.

Fake Ozempic: Several people admitted to a hospital in Austria

Date:

Share post:

The patients have suffered serious side effects due to injected insulin instead of semaglutide

It has been reported that several Austrians have been taken to the hospital after injecting fake Ozempic, as confirmed by health regulator.

Austria’s Federal Office for Safety in Health Care (BASG) confirmed that the patients have suffered hypoglycaemia and seizures.

It is believed that the injections contained insulin instead of the weight loss drug, semaglutide.

The health regulator has urged doctors and patients to verify their medication stocks.

The surge in the sale of fake Ozempic has been flagged by the drug’s Danish manufacturer, Novo Nordisk.

They said: “We recognize the limitations of this exercise and are conducting physical investigations where warranted.”

Last week, the European Medicines Agency (EMA) and Medicines and Healthcare Products Regulatory Agency (MHRA) warned that fake Ozempic is in circulation throughout Europe and the UK.

However, earlier this week, they also confirmed to have identified two wholesalers hoarding the drug.

The MHRA issued a statement: “All affected pens have been recalled and accounted for, and none of the pens have been supplied to UK patients.”

LEAVE A REPLY

Please enter your comment!
Please enter your name here

Current Issue June 2024

Related articles

FIP supports PDA’s Safer Pharmacies Charter

PDA urges all UK pharmacists to take part in the 2024 Safer Pharmacies Survey The International Pharmaceutical Federation...

Topiramate should not be prescribed for epilepsy during pregnancy unless…

MHRA tightens safety measures for topiramate by introducing a new pregnancy prevention programme  Healthcare professionals in the UK are...

WHO issues alert on fake copies of Novo Nordisk’s diabetes drug Ozempic

Falsified batches of Ozempic (semaglutide) were detected in Brazil, the UK, Northern Ireland and the United States The...

Synnovis cyber attack: NHS patient data leaked, services impacted

The NHS has set up helpline number to answer queries and concerns about patient data as Synnovis cyber...